Letters to the Editor  |   September 2016
Transient Ischemic Attack After Foam Sclerotherapy
Author Notes
  • Biocompatibles Inc, Oxford, Connecticut 
  • Financial Disclosure: Biocompatibles Inc is the manufacturer of polidocanol endovenous microfoam 1%. 
Article Information
Letters to the Editor   |   September 2016
Transient Ischemic Attack After Foam Sclerotherapy
The Journal of the American Osteopathic Association, September 2016, Vol. 116, 571-572. doi:10.7556/jaoa.2016.114
The Journal of the American Osteopathic Association, September 2016, Vol. 116, 571-572. doi:10.7556/jaoa.2016.114
To the Editor: 
In the May 2016 issue of The Journal of the American Osteopathic Association, Kim et al1 reported the case of a 55-year-old woman who presented to the emergency department after experiencing symptoms indicative of a transient ischemic attack. Earlier in the day the woman had undergone endovenous chemical ablation of her varicose veins at an outpatient facility. Chemical ablation was performed by the attending physician using foam that was prepared extemporaneously at the bedside, otherwise known as physician-compounded foam (PCF). After cardiac and neurologic examination, the patient received a diagnosis of transient ischemic attack due to microembolism caused by PCF in the presence of a patent foramen ovale (PFO). 
First Page Preview
First page PDF preview
First page PDF preview ×
View Large

Subscribe to view more

For full access to this article, log in to an existing user account, purchase an annual subscription, or purchase a short-term subscription.

Order a subscription

Subscribe

Pay Per View

Entire Journal
30-Day Access

$30.00

Buy Now

This Issue
7-Day Access

$15.00

Buy Now

This article
24-Hour Access

$5.00

Buy Now

Sign In Or Create an account

Please sign in using your Osteopathic.org login.
If you do not have an AOA login, you may create a new account.

Or Subscribe